i am on the first month on lutera birth contol on the fourth week and i have been consistant. but when i first started taking it i had to take tetracycline and metronidazole but i only took it for a week nd stopped on a saturday afternoon. i had unprotected sex on the following tuesday and wednesday. now i am on my period but its brown and im worried i might be pregnant? please help
Although it is known that some antibiotics can interfere with the effectiveness of the pill... tetracycline is in that category that is among the least to be worried about.
Just because you are having a brownish discharge as you start your period; I can assure you that this is also common for women as the body rids itself of the "old" and prepares itself again for the "new" cycle. This was common for me as I started to flow and sometimes the reverse would happen. Sometimes I would start bright red and end brownish. I also had endometreosis which my OB/GYN told me could result in the variations in color of my flow.
Doctors do suggest that you use extra precaution (like a condom) when on certain antibiotics and for a full week after taking the last antibiotic. I believe you are okay but with all things new as you are just starting the pill... taking a pregnancy test would be the best way to rule it out and give you peace of mind.
I hope this information helps you and if you are still concerned... take the test.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is it normal to be prescribed Macrobid 100 mg, 2 x daily for 10 days and then 1 per day for 80 days?
Posted 15 Jun 2014 • 1 answer
Posted 3 Dec 2015 • 1 answer
Posted 18 Dec 2015 • 0 answers
Posted 23 Dec 2015 • 1 answer
Posted 28 Jan 2016 • 0 answers